MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-10-60-135
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a protege rx self-expanding stent along with a spider fx guidewire during procedure.There was no damage to the package.There was no defect when removing the product from the package or tray.It was reported that when protégé was deployed at the lesion site, the grip was fixed and the y-body was inserted into the grip side, but it could not be deployed without being trapped.There was no resistance during delivery to the lesion.The product did not pass through an already implanted stent.Partial expansion of the stent was reported.The screw or lock-pin was checked prior to the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: the stent was not implanted.Immediately after starting the deployment of the stent part, it was found that it did not move, so it was removed from the body in that state.They checked again whether the stent could be deployed outside the body, but it did not move.Another protege was implanted in the internal carotid artery.When the replacement protégé was unfolded and placed, it did not have the hardness found in the defective product.No damage was noted to the deployment mechanism or the device handle before the deployment failure occurred.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the touhy-borst loose.The stent confirmed as 60mm, the device returned with a kink / bend on the inner lumen at the distal end the device was returned with approx.2mm of the stent retainer exposed from the outside tip of the outer assembly a 20cc water filled syringe was used to flush the device with biologics seen coming through on both annual spaces and inner lumen a 0.014¿ guidewire was loaded through the guidewire lumen and could not advance passed 8.3cm the device was loaded into a deployment fixture the stent could not be deployed with a maximum peak force of 7.30lbs.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14870758
Report Number2183870-2022-00221
Device Sequence Number5450826
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberSECX-10-60-135
Device Catalogue NumberSECX-10-60-135
Device Lot NumberB195144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/03/2022
09/26/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/08/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown